Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 76, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 22, 1997, 5:02 PM EDT for Pinellas County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 22, 1997, 6:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Pinellas County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378 WUUS1 KTBW 222105 RRA SVRTBW FLC103-222200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 502 PM EDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...SOUTHERN PINELLAS COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST AT 502 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH PINELLAS COUNTY...NEAR DOWNTOWN ST. PETERSBURG. LITTLE MOVEMENT WAS NOTED WITH THIS STORM. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. MOBILE HOMES ARE NOT SAFE IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:00 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 22, 3:00 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 300 PM EDT SUN JUN 22 1997 I SEE LITTLE DIFFERENCE BETWEEN TODAY AND MONDAY WEATHER WISE...IN OTHER WORDS I WOULD RECOMMEND KEEPING HIGH POPS IN THE FORECAST. MODELS ARE ADVERTISING A SURFACE LOW DEVELOPING OVER SOUTH GEORGIA THEN RETROGRADING TO THE LOWER MISSISSIPPI VALLEY. THEREFORE FLOW MAY BECOME A LITTLE LESS DEFINED ON MONDAY BUT WE WILL BE BACK WITH EASTERLY FLOW BY TUESDAY. TROPICAL MOISTURE WILL STAY IN PLACE AND ALL MODELS WILL CONTINUE TO SHOW GOOD VERTICAL VELOCITIES. THE ETA SEEMS A LITTLE FISHY WITH ITS MOVEMENT OF THE TUTT LOW BACK TOWARDS THE BAHAMAS...I LIKE THE NGM THEREFORE RECOMMEND THE FWC...EXCEPT LEAN A LITTLE HIGHER ON THE POPS. BKV 70/93 72/91 4634 TPA 74/91 75/91 4634 FMY 74/93 74/92 3634 SOBIEN
In the hours before
Special weather statement, Jun 22, 12:00 PM EDT, 5 hours 2 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-222300- WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1100 AM EST SUN JUN 22 1997 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS WEST FLORIDA DURING THIS AFTERNOON... AN AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE JUST NORTH OF CUBA WILL DESTABILIZE AND MOISTEN THE ATMOSPHERE TODAY CAUSING MORE NUMEROUS SHOWERS AND THUNDERSTORMS THAN WE HAVE SEEN FOR THE LAST SEVERAL WEEKS. THE BIGGEST THREAT FOR THIS AFTERNOON WILL BE LOCALLY VERY HEAVY RAIN AND FREQUENT DEADLY LIGHTNING. BUT THE THREAT DOES EXIST FOR STRONG GUSTY WINDS...SMALL HAIL AND POSSIBLY A SMALL TORNADO OR TWO. RELATIVELY DRY CONDITIONS OF THE LAST FEW WEEKS...ESPECIALLY ALONG THE COAST...WILL PRECLUDE ANY LARGE SCALE FLOODING PROBLEMS. BUT LOCALLY VERY HEAVY RAINS COULD CAUSE MINOR STREET FLOODING IN URBAN AREAS. THUNDERSTORMS ARE POSSIBLE OVER ALL OF WEST FLORIDA BUT THEY WILL BE MORE NUMEROUS SOUTH OF TAMPA BAY. EXPECT THE STRONGEST STORMS TO BE ALONG THE COAST AND INLAND PORTIONS OF COASTAL COUNTIES IN THIS AREA. OTHER THUNDERSTORMS PRODUCING VERY HEAVY RAIN CAN BE EXPECTED OVER INLAND COUNTIES. SKYWARN SPOTTERS SHOULD KEEP ABREAST OF WEATHER CONDITIONS AND ACTIVATE SHOULD CONDITIONS WARRANT. REMEMBER IF THREATENING WEATHER APPROACHES YOUR AREA AN INTERIOR ROOM OF A STURDY BUILDING IS THE SAFEST LOCATION TO MOVE TO. CARS AND MOBILE HOME ARE GENERALLY NOT SAFE. SOBIEN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:20 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 55 min |
| Jun 22, 3:53 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 67 min |
| Jun 22, 5:52 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 68 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.